Medindia

X

Arthritis drugs are causing skin problems

by Medindia Content Team on  April 9, 2005 at 3:17 PM General Health News   - G J E 4
Arthritis drugs are causing skin problems
Scientists have shown that tumor necrosis factor (TNF)--blocking therapy used for treating patients with rheumatoid arthritis cause skin problems.
Advertisement

The study done by the Dutch scientists of Radboud University Nijmegen Medical Centre of The Netherlands had taken into account the number and nature of dermatological conditions arising after being treated with the TNF--blocking therapy. 128 dermatological conditions in 72 patients were found in the follow up study conducted for the research. Therapy was discontinued for 19 of these patients for dermatological conditions. The conditions were more during the period of treatment than the follow up period after treatment.

Advertisement
Some of the skin problems noted were infections, eczema, and drug related eruptions. Other problems like vasculitis, psoriasis, dermatomyositis, systemic lupus erythematosus etc were also noticed.

The researchers feel that there are sufficient data to conclude that TNF--blocking therapy for rheumatoid arthritis do cause dermatological problems of clinical importance. One of the reasons for such may be the fact that the tumor necrosis factor--blocking drugs lower the immunity of the body and thus the patients become more vulnerable to infections like the ones that affect the skin.

The research was published in the current issue of the journal Arthritis Research & Therapy.

Reference: Journal Arthritis Research & Therapy, issue April 2005
Advertisement

Post your Comments

Comments should be on the topic and should not be abusive. The editorial team reserves the right to review and moderate the comments posted on the site.
User Avatar
* Your comment can be maximum of 2500 characters
Notify me when reply is posted I agree to the terms and conditions

You May Also Like

Advertisement
View All